Tennessee, 2005

Damaging Winds in Tennessee, August 13, 2005

August 13, 2005 · NWS OHX · 8 events in 7 counties and zones

8 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 13, 2:37 AM CST, 9 hours 8 minutes earlier.

Area forecast discussion, Aug 13, 2:37 AM CST, 9 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
337 AM CDT SAT AUG 13 2005

.SHORT TERM (TODAY THROUGH MONDAY)..
SATELLITE DATA SHOWS UPPER SHORTWAVE OVER SOUTHERN ALABAMA THAT WILL
MOVE NORTHEAST TODAY...ENHANCING PCPN COVERAGE IN EAST MIDDLE TENNESSEE.
13/00Z MODEL SOUNDINGS SHOW MODERATE INSTABILITY WITH WEAK CAP ACROSS
MIDDLE TENNESSEE TODAY. CAP NIL/WEAKER IN THE PLATEAU AROUND 18Z. ETA
BORDERS WITH STRONG INSTABILITY...BUT GFS MORE REALISTIC. LIKELY POPS
SOUTHERN/CENTRAL PLATEAU WITH SCATTERED COVERAGE MOST AREAS WEST. WEAK
WIND FIELDS SO SLOW MOVING STORMS TODAY.

MORE CLOUDS AND PCPN COVERAGE TODAY WILL KEEP HIGH TEMPERATURES A DEGREE
OR TWO FROM MAV MOS VALUES. MID 90S STILL ON TRACK AT THIS POINT...MID TO
UPPER 80S PLATEAU.

UPPER WAVE CONTINUES TO MOVE NORTHEAST TONIGHT WITH LESS IMPACT TO MIDDLE
TENNESSEE ON SUNDAY. LOWERED SHOWER AND THUNDERSTORM COVERAGE TO ISOLATED
THEN...AND WENT ABOVE MAV MOS FOR HIGH TEMPERATURES. UPPER RIDGE CONTINUES
INTO THE WORK WEEK...WITH MINOR SHORTWAVES TO CONTEND WITH AT THIS POINT. SO
KEPT PCPN CHCS ISOLATED TO SCATTERED AT BEST.

.LONG TERM (TUESDAY THROUGH FRIDAY)...
FRONTAL BOUNDARY REMAINS NORTH ACROSS THE OHIO VALLEY EARLY NEXT WEEK. UPPER
HIGH REMAINS ANCHORED OFF THE SOUTHEAST COAST...SO KEPT LOW END CHANCE OF
PRECIPITATION IN THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    94  73  95  73 /  50  20  20  20
CLARKSVILLE  97  73  94  73 /  20  20  20  30
CROSSVILLE   86  67  87  67 /  50  30  20  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

04
Hazardous weather outlook, Aug 13, 4:30 AM CST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SAT AUG 13 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-141030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SAT AUG 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...
A WEAK LOW PRESSURE AREA WILL MOVE FROM ALABAMA INTO MIDDLE
TENNESSEE TODAY.  SCATTERED THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON INTO THIS EVENING...WITH THE HIGHEST CHANCES OVER THE
CUMBERLAND PLATEAU.  THE SLOW MOVING STORMS WILL PRODUCE BRIEF HEAVY
RAIN AND GUSTY WINDS BUT MOST OF THEM WILL REMAIN BELOW SEVERE
LEVELS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
ISOLATED TO SCATTERED THUNDERSTORM COVERAGE IS EXPECTED DURING THIS
PERIOD...MAINLY DURING THE AFTERNOON AND EARLY EVENING. THE ACTIVITY
SHOULD REMAIN BELOW SEVERE LEVELS. THE PROBABILITY OF WIDESPREAD
HAZARDOUS WEATHER IS LOW.

.SPOTTER ACTIVATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED.

LV

The radar

The Nashville radar (KOHX), 35 km away, was scanning. The volume nearest the first event began at 17:44 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lawrence

When
August 13, 11:45 AM CST
Where
Lawrence County, Loretto
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
36.400, -86.217

2 sheds were heavily damaged, a trailer was damaged, and several trees were blown down. Two pieces of tin were wrapped around a tree.

Thunderstorm Wind, Sumner

When
August 13, 2:40 PM CST
Where
Sumner County, 1 mi N of Tyree Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
35.850, -86.417

Trees were down near Highway 258.

Thunderstorm Wind, Bedford

When
August 13, 2:55 PM CST
Where
Bedford County, Shelbyville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
36.450, -86.650

5 trees were blown down along Robinwood Drive. Newspaper article stated that a carport from Brown's Body Shop on Stanley Boulevard, was blown onto Reese Street and struck and damaged a home and a car. The body shop is about 2.9 miles east of downtown Shelbyville.

Thunderstorm Wind, Trousdale

When
August 13, 3:18 PM CST
Where
Trousdale County, 3 mi W of Hartsville
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.517, -86.033

Public estimated 50 knots of wind. Tree was down.

Thunderstorm Wind, Rutherford

When
August 13, 3:25 PM CST
Where
Rutherford County, 5 mi N of Murfreesboro
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.483, -86.467

Numerous tree were blown down along Old Nashville Highway.

Thunderstorm Wind, Rutherford

When
August 13, 3:30 PM CST
Where
Rutherford County, Murfreesboro
Measured
50 kt (58 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
35.083, -87.450

Trees and power lines were down in Murfreesboro. A tree was down on Academy off Southeast Broad Street, and also on Greenland Drive, Florence Road and Singer Road. Downed trees were also reported in downtown Murfreesboro.

Thunderstorm Wind, Macon

When
August 13, 3:30 PM CST
Where
Macon County, Lafayette
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.317, -86.250

Numerous trees were blown down.

Thunderstorm Wind, Wilson

When
August 13, 3:43 PM CST
Where
Wilson County, 7 mi NNE of Lebanon
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.917, -86.417

Tree was blown down on Canoe Branch Rd.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473731, 5473737, 5473736, 5473732, 5473735, 5472573, 5473733, 5473734.